Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 123, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 8, 2010, 6:42 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2010, 6:42 AM CDT (11:42 UTC)
- Expired
- Oct 8, 2010, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 82 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 6:42 AM CDT | FLASH FLOOD | Yauco, PR | ROUTES 368...121 AND 335 FLOODED DUE TO RIO LOCO OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
441
WGCA52 TJSJ 081142
FFWSJU
PRC059-153-081545-
/O.NEW.TJSJ.FF.W.0123.101008T1142Z-101008T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
742 AM AST FRI OCT 8 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
YAUCO
GUAYANILLA
* UNTIL 1145 AM AST
* AT 736 AM AST...EMERGENCY MANAGERS REPORTED FLOODING OCCURRING IN
YAUCO DUE TO THE RIO LOCO OUT OF ITS BANKS. ROUTES 368...121 AND 335
ARE CLOSED DUE TO FLOODING. TURN AROUND DONT DROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1809 6691 1812 6679 1796 6681 1795 6685
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
194
WGCA72 TJSJ 081551
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1151 AM AST FRI OCT 8 2010
PRC059-153-081558-
/O.EXP.TJSJ.FF.W.0123.000000T0000Z-101008T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAUCO PR-GUAYANILLA PR-
1151 AM AST FRI OCT 8 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GUAYANILLA AND YAUCO
MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME. HOWEVER...RIVERS ACROSS
THESE AREAS REMAINS VERY HIGH...AND ANY ADDITIONAL RAINFALL WILL
BRING THESE RIVERS OVER FLOOD STAGE.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO AND THE
U.S. VIRGIN ISLANDS THROUGH LATE TONIGHT.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT
TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS
AND RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1809 6691 1812 6679 1796 6681 1795 6685
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 4:49 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 8, 4:49 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
549 AM AST FRI OCT 8 2010
.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE WILL REMAIN IN CONTROL
OVER THE AREA. EARLY NEXT WEEK LOW PRESSURE WILL MOVE INTO THE
TROPICAL ATLANTIC FROM THE NORTHEAST...BUT WILL NOT BE ABLE TO MOVE
THROUGH THAT HIGH.
AT MID LEVELS...SOUTHWEST FLOW AROUND TROPICAL STORM OTTO WILL
CONTINUE AS HIGH PRESSURE APPROACHES FROM THE EAST NORTHEAST. HIGH
PRESSURE WILL RIDGE ACROSS THE LOCAL AREA BY SUNDAY AND REMAIN
OVER THE AREA UNTIL THE FOLLOWING SUNDAY WHEN MODELS HAVE THE TAIL
OF A MID LATITUDE TROUGH APPROACHING THE AREA.
AT LOWER LEVELS...TROPICAL STORM OTTO WILL MOVE QUICKLY AWAY FROM
THE AREA OVER THE WEEKEND. A TROPICAL WAVE NEAR 11 NORTH 53 WEST
AT 08/12Z WILL MOVE OVER PUERTO RICO MONDAY MORNING. A NARROWING
SLOT OF DRYER AIR IS AHEAD OF THIS WAVE AND SHOULD ARRIVE ON
SUNDAY. A COLD FRONT MAY APPROACH THE AREA AFTER SUNDAY OF THE
FOLLOWING WEEK. IN BETWEEN TIME THE AIR MASS WILL BE SOMEWHAT
MOIST WITH DRYER INTERRUPTIONS ARRIVING FROM THE EAST SOUTHEAST.
&&
.DISCUSSION...CURRENTLY THE BAND OF SHOWERS FROM OTTO IS DIRECTLY
OVER THE AREA WITH THE BEST CONVECTION JUST NORTHWEST OF
AGUADILLA. FLOW HAS BEEN SOUTHWEST FOR MORE THAN 24 HOURS AND
SHOULD REMAIN SO FOR ANOTHER 48 HOURS OR SO UNTIL THE NEXT SLOT OF
DRY AIR CAN ARRIVE. DURING THIS TIME EXPECT CONVECTION TO CONTINUE
TO MOVE ACROSS BOTH PUERTO RICO AND THE U.S. VIRGIN
ISLANDS...ALTHOUGH AT THIS TIME SHOWERS FROM OTTO APPEAR TO HAVE
PULLED OFF THE WINDWARD ISLANDS AND ARE PULLING OFF SAINT MARTEN
AND SAINT KITTS. IN THE LATTER TWO SITES THERE HAVE BEEN LAYERS OF
SCATTERED TO BROKEN LOW CLOUDS BUT NO SHOWERS. THIS RETREAT OF
CLOUDS AND MOISTURE WILL WORK ITS WAY SLOWLY TO THE U.S. VIRGIN
ISLANDS TONIGHT...AND SHOWERS MAY HAVE RETREATED SUFFICIENTLY BY
THEN TO LIFT THE WATCH OVER THE U.S. VIRGIN ISLANDS BY SATURDAY
MORNING...IF NOT SOONER. WILL HAVE TO WAIT AND SEE IF SHOWER MOVE
INTO THE ATLANTIC NORTH OF PUERTO RICO OR IF THEY CONTINUE FORMING
OVER THE ISLAND SATURDAY MORNING. MOISTURE WILL STILL BE FAIRLY
GOOD AND SHOWERS COULD RE-DEVELOP DURING THE AFTERNOON AND FORM
OVER THE NORTHEAST COAST AND PUERTO RICAN INTERIOR...OR IN A MORE LIKELY
SCENARIO...CONTINUE DRENCHING THE CORDILLERA CENTRAL AND SOUTHWEST
PUERTO RICO. SHOULD THE ECMWF VERIFY...MOISTURE WILL RETURN EARLY
MONDAY MORNING IN FLOW FROM THE SOUTHEAST. THIS SEEMS HIGHLY
PLAUSIBLE SINCE THE ECMWF APPEARS TO HAVE CAUGHT AND INITIALIZED
THE TROPICAL WAVE MOVING TOWARD OUR LOCAL AREA BETTER THAN THE
GFS WHICH IS DRYER EARLIER. THE MIMIC PRODUCT SHOWED SOME
CIRCULATION APPROACHING OR NOW VERY NEAR TO 50 WEST IN THE
TROPICAL ATLANTIC WHICH WOULD ALSO APPEAR TO BE THE TROPICAL WAVE
THAT SHOULD ARRIVE ON MONDAY. MOISTURE THEN WEAKENS AROUND MID-
WEEK. PUERTO RICO AND THE U.S. VIRGIN ISLANDS SHOULD THEN BEGIN
THE SLOW PROCESS OF DRYING OUT. THE ECMWF DOES NOT BRING THE COLD
FRONT FROM A PASSING MID LATITUDE LOW AS FAR SOUTHEAST AS DOES THE
GFS AND AM SKEPTICAL THAT THIS FRONT WILL COME CLOSE ENOUGH TO
BRING SHOWERS TO PUERTO RICO EARLY THE WEEK AFTER NEXT.
.HYDROLOGY...RIVERS ISLAND WIDE ARE FLUCTUATING AT HIGH...AND VERY
OFTEN ABOVE FLOOD...LEVELS AS AREAS OF MODERATE TO HEAVY RAINS CROSS
THROUGH THE AREA...AND WILL CONTINUE TO DO SO FOR AT LEAST ANOTHER
12 TO 18 HOURS. THEN EXPECT DRYER AIR TO MOVE IN FROM THE
SOUTHEAST AS THE BAND OF CONVECTION FOLLOWS OTTO TO THE NORTHEAST.
ALL RIVERS SHOULD BE BELOW FLOOD LEVELS BY SUNDAY NIGHT WITH MOST
ON THE SOUTH COAST DONE FLOODING BY SATURDAY AFTERNOON. CONVECTION
OVER INTERIOR PUERTO RICO ON SATURDAY IS STILL A POSSIBILITY AND A
CONCERN. MAY BE ABLE TO DROP THE FLASH FLOOD WATCH FOR THE U.S.
VIRGIN ISLAND TONIGHT...OR...AT THE LATEST...SATURDAY MORNING. WILL
HAVE TO RE-EVALUATE THE SITUATION ON SATURDAY FOR PUERTO RICO.
&&
.AVIATION...
TEMPO MVFR CONDS WILL REMAIN LIKELY ACROSS ALL TAF SITES FOR NEXT
24 HOURS...WITH WITH IFR CONDS POSSIBLE IN A PASSING +SHRA OR
+TSRA. SW LLVL WIND FLOW OF 15 TO 30 KTS EXPECTED TO BECOME SSW AT
15 TO 25 KTS BY 08/18Z.
&&
.MARINE...SEAS REACHED 12 FEET AT BUOY 41043 NORTH NORTHEAST OF
SAN JUAN BUT WERE MAINLY MOVING NORTHEAST. SEAS WERE LESS THAN 5
FEET IN THE NEAR SHORE WATERS ON THE NORTH SIDE OF PUERTO RICO BUT
HAD REACHED 7 FEET ALONG THE SOUTH SIDE OF THE ISLAND. SEAS WERE 6
FEET JUST SOUTHWEST OF SAINT CROIX. SEAS WILL SUBSIDE SLOWLY
THROUGH THE WEEKEND AS WINDS ALSO RELAX. ALL SMALL CRAFT
ADVISORIES SHOULD BE GONE BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 76 87 78 / 60 30 40 20
STT 87 79 88 80 / 80 30 30 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
SCA...AMZ710>742. AND AMZ745 TILL NOON.
VI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SCA...AMZ710-715-722-725-732.
&&
11/12Hazardous weather outlook, Oct 8, 5:34 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 634 AM AST FRI OCT 8 2010 AMZ710>745-PRZ001>013-091045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 634 AM AST FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT INTERMITTENT MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS PUERTO RICO INCLUDING VIEQUES AND CULEBRA. THIS WILL MAINTAIN MANY RIVERS IN FLOOD STAGE ACROSS THE ISLAND. THE THREAT OF MUDSLIDES CONTINUES TO BE HIGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL TAPER OFF ON SATURDAY...BUT ACTIVITY MAY STILL PROVOKE FLOODING. ALL RIVER SHOULD HAVE FALLEN BELOW FLOOD STAGE BY SUNDAY NIGHT. SHOWERS MAY RETURN MONDAY AND LOCALIZED URBAN AND SMALL STREAM FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT...REPORTS OF STRONG WINDS...2 INCHES OR MORE OF RAIN OR FLOODING THAT HAS BEGUN TODAY ARE WELCOME. AMZ715-725-VIZ001-002-091045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 634 AM AST FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT EPISODES OF MODERATE TO HEAVY RAIN ARE EXPECTED THAT MAY CAUSE BRIEF GUT FLOODING AND MAINTAIN FLOODING IN AREAS WITH POOR DRAINAGE. CONDITIONS ARE EXPECTED TO IMPROVE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...REPORTS OF STRONG WINDS 1 INCH OR MORE OF RAIN OR FLOODING ARE WELCOME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:04 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Oct 7, 9:25 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 11:29 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 7, 11:30 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 12:14 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 8, 12:24 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 1:16 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 8, 2:10 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 3:53 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 8, 5:32 AM CDT | Areal Flood Warning | JSJ | 18 hr | |
| Oct 8, 6:19 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 8, 7:36 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Oct 8, 9:03 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 8, 9:56 AM CDT | Small Craft Advisory | JSJ | 19 hr | |
| Oct 8, 10:21 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 8, 11:29 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 8, 11:29 AM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Oct 8, 12:24 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 8, 12:41 PM CDT | Areal Flood Warning | JSJ | 12 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.